Alert archive / Wisconsin / Winter Storm Watches in 2014
Winter Storm Watch 2, NWS La Crosse, WI
NWS La Crosse, WI issued this winter storm watch at Feb 15, 2014, 8:24 PM CST for 4 counties in Minnesota; 9 counties in Wisconsin. It took effect at Feb 17, 2014, 2:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 15, 2014, 8:24 PM CST (02:24 UTC)
- In effect from
- Feb 17, 2014, 2:00 AM CST
- Expired
- Feb 16, 2014, 3:10 AM CST
- In force
- Issued by
- NWS La Crosse, WI
Counties Dodge County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Taylor County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 45 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
751 WWUS43 KARX 160224 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 824 PM CST SAT FEB 15 2014 ...SNOW RETURNS MONDAY...SIGNIFICANT IMPACTS TO MORNING COMMUTE LIKELY... .SNOW RETURNS AFTER MIDNIGHT SUNDAY...BECOMING HEAVY FOR THE MONDAY MORNING COMMUTE. 1 INCH PER HOUR RATES ARE LIKELY. ROAD CONDITIONS WILL DETERIORATE VERY QUICKLY WITH THE ONSET OF THE HEAVY SNOW...DURING THE PEAK TRAFFIC HOURS MONDAY MORNING. VISIBILITIES LESS THAN 1/2 MILE WILL OCCUR. AMOUNTS OF 5 TO 7 INCHES ARE CURRENTLY ANTICIPATED. SCHOOL DELAYS ARE POSSIBLE. PLAN AHEAD FOR THIS WINTER STORM AND THE HAZARDOUS TRAVEL THAT WILL RESULT. MNZ079-086>088-WIZ017-029-032>034-041>044-161030- /O.NEW.KARX.WS.A.0002.140217T0800Z-140217T2100Z/ WABASHA-DODGE-OLMSTED-WINONA-TAYLOR-CLARK-BUFFALO-TREMPEALEAU- JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...ROCHESTER...WINONA...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH... MAUSTON 824 PM CST SAT FEB 15 2014 ...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. * SNOW MOVES IN AFTER MIDNIGHT SUNDAY...HEAVY MONDAY MORNING. * 5 TO 7 INCHES OF ACCUMULATION. HIGHEST ALONG AND NORTH OF INTERSTATE 94. 1 INCH PER HOUR RATES MONDAY MORNING. * HEAVY SNOW WILL BE LIKELY DURING THE PEAK TRAVEL TIMES MONDAY MORNING. ROADS CONDITIONS WILL DETERIORATE QUICKLY WITH ONSET OF HEAVY SNOW. VISIBILITIES REDUCED TO UNDER 1/2 MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RIECK
1 follow-up statement
875 WWUS43 KARX 160910 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 310 AM CST SUN FEB 16 2014 ...SNOW WILL IMPACT MONDAY MORNING TRAVEL... .A POTENT BUT QUICK MOVING WEATHER SYSTEM WILL MOVE INTO THE REGION EARLY MONDAY MORNING AND BRING ANOTHER SHOT OF SNOW. THE SNOW COULD FALL QUICKLY AT TIMES WITH THE POTENTIAL FOR 4 TO 7 INCHES NORTH OF INTERSTATE 90 IN PARTS OF SOUTHEAST MINNESOTA AND WISCONSIN. GIVEN THE TIMING OF THE SNOW...TRAVEL AND COMMUTE MONDAY MORNING WILL LIKELY BE IMPACTED. SCHOOLS MIGHT NEED DELAYS OR EVEN CLOSURES. PLAN AHEAD FOR THIS WINTER STORM AND THE HAZARDOUS TRAVEL THAT WILL RESULT. MNZ079-088-WIZ017-029-032>034-041>044-161715- /O.UPG.KARX.WS.A.0002.140217T0800Z-140217T2100Z/ /O.NEW.KARX.WS.W.0003.140217T0900Z-140217T2100Z/ WABASHA-WINONA-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE- MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...WINONA...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON 310 AM CST SUN FEB 16 2014 ...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 3 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 3 AM TO 3 PM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW MOVES IN AFTER MIDNIGHT SUNDAY...HEAVY MONDAY MORNING. * 5 TO 7 INCHES OF ACCUMULATION. HIGHEST ALONG AND NORTH OF INTERSTATE 94. 1 INCH PER HOUR RATES MONDAY MORNING. * HEAVY SNOW WILL BE LIKELY DURING THE PEAK TRAVEL TIMES MONDAY MORNING. ROADS CONDITIONS WILL DETERIORATE QUICKLY WITH ONSET OF HEAVY SNOW. VISIBILITIES REDUCED TO UNDER 1/2 MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE READY MONDAY MORNING FOR POOR DRIVING CONDITIONS. ALLOW EXTRA TIME OR CHANGE THE TIME OF YOUR TRAVEL TO AVOID THE WORST WEATHER. && $$ MNZ096-WIZ053-161715- /O.NEW.KARX.WS.W.0003.140217T0900Z-140217T2100Z/ HOUSTON-VERNON- INCLUDING THE CITY OF...VIROQUA 310 AM CST SUN FEB 16 2014 ...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 3 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 3 AM TO 3 PM CST MONDAY. * SNOW MOVES IN AFTER MIDNIGHT SUNDAY...HEAVY MONDAY MORNING. * AROUND 5 TO 6 INCHES OF ACCUMULATION...WITH 1 INCH PER HOUR RATES AT TIMES. * HEAVY SNOW WILL BE LIKELY DURING THE PEAK TRAVEL TIMES MONDAY MORNING. ROADS CONDITIONS WILL DETERIORATE QUICKLY WITH ONSET OF HEAVY SNOW. VISIBILITIES REDUCED TO UNDER 1/2 MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE READY FOR POOR TO HAZARDOUS DRIVING ON MONDAY MORNING. && $$ MNZ086-087-161715- /O.UPG.KARX.WS.A.0002.140217T0800Z-140217T2100Z/ /O.NEW.KARX.WW.Y.0013.140217T0900Z-140217T2100Z/ DODGE-OLMSTED- INCLUDING THE CITY OF...ROCHESTER 310 AM CST SUN FEB 16 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 AM TO 3 PM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW MOVES IN AFTER MIDNIGHT SUNDAY...HEAVY MONDAY MORNING. * 3 TO 6 INCHES OF ACCUMULATION. HIGHEST ALONG AND NORTH OF INTERSTATE 90. 1 INCH PER HOUR RATES MONDAY MORNING. * HEAVY SNOW WILL BE LIKELY DURING THE PEAK TRAVEL TIMES MONDAY MORNING. ROADS CONDITIONS WILL DETERIORATE QUICKLY WITH ONSET OF HEAVY SNOW. VISIBILITIES REDUCED TO UNDER 1/2 MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXPECT DIFFICULT DRIVING CONDITIONS MONDAY MORNING... ESPECIALLY DURING THE NORMAL COMMUTE TIMES. && $$ IAZ008>011-018-019-029-030-MNZ094-095-WIZ054-055-061-161715- /O.NEW.KARX.WW.Y.0013.140217T0900Z-140217T2100Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-MOWER-FILLMORE-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...AUSTIN...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 310 AM CST SUN FEB 16 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 AM TO 3 PM CST MONDAY. * SNOW WILL MOVE INTO THE AREA EARLY MONDAY MORNING. SNOWFALL RATES COULD BE HIGH AT TIMES AFTER DAYBREAK. * 3 TO 5 INCHES OF SNOW ARE EXPECTED. * SNOW WILL BE LIKELY DURING THE PEAK TRAVEL TIMES MONDAY MORNING. ROADS CONDITIONS WILL DETERIORATE QUICKLY WITH ONSET OF HEAVY SNOW. VISIBILITIES REDUCED TO UNDER 1/2 MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR DIFFICULT TRAVEL CONDITIONS AT TIMES MONDAY MORNING. && $$ SHEA
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this winter storm watch went out at Feb 15, 5:55 PM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Feb 15, 5:55 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 555 PM CST SAT FEB 15 2014 .SHORT TERM...(TONIGHT AND SUNDAY) ISSUED AT 313 PM CST SAT FEB 15 2014 MAIN FORECAST CONCERNS THIS PACKAGE...SNOW CHANCES INTO THIS EVENING...TEMPERATURES. DATA ANALYSIS AT 18Z HAD A 1006MB LOW NEAR THE SD/SOUTHWEST MN BORDER...TRACKING QUICKLY SOUTHEAST. WV IMAGERY DEPICTED ONE VIGOROUS SHORTWAVE DROPPING INTO NORTHWEST IA AND ANOTHER DROPPING INTO NORTHERN MN. COMBO OF THE 2 AND LOWER LEVEL THERMO-DYNAMIC FORCING AHEAD OF THE SFC-700MB TROUGH PRODUCING A BAND OF MDT TO LOCALLY HEAVY SNOW...WITH VSBYS FREQUENTLY BELOW 1/2 MILE...FROM KMSP SOUTHWARD ALONG/EAST OF I-35 INTO THE KDSM AREA. BAND MOVING EAST AT 20 MPH...DROPPING 2 TO 3 INCHES OF SNOW IN A 2 TO 3 HR PERIOD. 15.12Z MODELS LOOK TO HAVE INITIALIZED QUITE WELL. SOLUTIONS VERY SIMILAR FOR TONIGHT/SUN AS A COUPLE OF SHORTWAVES SLIDE EAST OF THE REGION THIS EVENING AND RIDGING/RISING HGTS BUILD INTO THE NORTH- CENTRAL CONUS SUNDAY. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED MODELS WERE GENERALLY GOOD WITH THE SOUTHWEST MN LOW POSITION...BUT FOR GFS BEING TOO FAR SOUTHWEST. MOST EITHER NOT FAR ENOUGH NORTH WITH THE SNOW INTO THE KMSP AREA OR TOO LIGHT WITH THE QPF THIS MORNING. PER WV IMAGERY...NAM/ECMWF/CAN-GEM GENERALLY LOOKED BEST WITH THE MN/IA SHORTWAVE. MODELS ALL REASONABLE WITH THE NEXT STRONG SHORTWAVE/TROUGH HEADED TOWARD THE WEST COAST. WITH A COMPROMISE/ BLEND OF THE MODELS LOOKING BEST AT 18Z...FAVORED THE MODEL/ENSEMBLE CONSENSUS FOR TONIGHT/SUN. SHORT TERM FCST CONFIDENCE IS GOOD THIS CYCLE. IN THE SHORT TERM...MN/IA SHORTWAVE AND ACCOMPANYING LOWER LEVEL THERMO-DYNAMIC FORCING TRANSLATE SOUTHEAST ACROSS AND OUT OF THE FCST AREA THRU LATE AFTERNOON/EARLY EVENING HOURS. EXPECT A RATHER QUICK END TO THE SNOW FOR MUCH OF THE FCST AREA ONCE THIS LIFT EXITS. WITH COLUMN LOOKING TO REMAIN SATURATED TO 700MB UNTIL THE LIFT/SFC-850MB LOW/TROUGH PASS AND CLOUD TOP TEMPS IN THE -10C TO - 12C RANGE...REMOVED THE -FZDZ MENTION FROM THE SOUTHWEST END OF THE FCST AREA THIS EVENING. SHORTWAVE DROPPING INTO NORTHERN MN EARLY THIS AFTERNOON CLIPS THE NORTHEAST END OF THE FCST AREA WITH SOME LIFT THRU THE EVENING HOURS...WHILE SOME MOISTURE REMAINS IN THE SFC- 650MB LAYER. CONTINUED/LINGERS SOME -SN CHANCES OVER THE NORTHEAST END OF THE FCST AREA INTO THE LATE EVENING AS THIS FORCING PASSES. SNOW TOTALS IN THE 1 TO 4 INCH RANGE FROM BOTH SHORTWAVES WELL TRENDED. SUBSIDENCE/DRYING INDICATED AT AND ABOVE 850MB FOR LATER TONIGHT/SUN...BUT MODEL SOUNDINGS AND 925MB RH PROGS SHOW PLENTY OF MOISTURE TO REMAIN OVER THE AREA LATE TONIGHT/SUN...TRAPPED UNDER AN INVERSION NEAR 900MB. LEFT SKIES MOSTLY CLOUDY/CLOUDY OVERNIGHT WITH SOME DECREASE OF CLOUDS SUN MORNING. MID/HIGH LEVEL MOISTURE AHEAD OF NEXT SYSTEM ALREADY ARRIVES SUN AFTERNOON. TEMPS TO STAY BELOW NORMAL TONIGHT/SUN...WITH LOW LEVEL COLD ADVECTION TONIGHT THEN LIMITED SUNSHINE SUNDAY. USED A BLEND OF THE GUIDANCE LOWS/HIGHS FOR TONIGHT/SUN. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 313 PM CST SAT FEB 15 2014 MAIN FORECAST CONCERNS FOR SUNDAY NIGHT THRU TUESDAY NIGHT...SNOW/ POTENTIAL HEADLINES SUN NIGHT/MON...TEMPERATURES THRU THE PERIOD. 15.12Z MODELS CONTINUE TO CONVERGE ON A COMMON/CONSENSUS SOLUTIONS FOR SUN NIGHT THRU MON NIGHT...AS PORTIONS OF THE ENERGY APPROACHING THE WEST COAST THIS AFTERNOON/TONIGHT MAKE THEIR WAY ACROSS THE MID/ UPPER MS VALLEY. TREND FAVORS A SLIGHTLY FASTER SOLUTION WITH THE TROUGH APPROACH/PASSING SUN NIGHT/MON WITH ECMWF REMAINING SLOWEST/ STRONGEST AND NAM/GFS FASTEST/WEAKEST. WITH TREND OF PAST SEVERAL SHORTWAVES ACROSS THE UPPER MIDWEST TO ON THE STRONG SIDE OF THE MODEL CONSENSUS...INCLUDING THE ONE IMPACTING THE REGION TODAY... WILL FAVOR A MODEL/ENSEMBLE CONSENSUS WEIGHTED TOWARD THE STRONGER ECMWF/CAN-GEM RUNS. FCST CONFIDENCE IN THE SUN NIGHT THRU TUE NIGHT PERIOD IS AVERAGE TO GOOD THIS CYCLE. IMPROVING MODEL CONSENSUS FOR SUN NIGHT/MON SENDS A RATHER STRONG ROUND OF 925-700MB WARM ADVECTION/ISENTROPIC LIFT...SOME 850-500MB FN CONVERGENCE AND A RATHER STRONG SHOT OF 500-300MB PV ADVECTION ACROSS THE AREA LATER SUN NIGHT INTO MON AFTERNOON. STRONGEST/ DEEPEST OF THE LIFT MOVES ACROSS THE AREA IN ROUGHLY THE 09Z TO 18Z PERIOD MONDAY. THIS WITH PW VALUES IN THE INFLOW AIRMASS OF 0.5 TO 0.75 INCH. MODEL CONSENSUS CONTINUES TO TREND COOLER WITH THE LOWER LEVEL THERMAL PROFILES SUN NIGHT/MON...SUCH THAT MOST IF NOT ALL OF THE PRECIP ACROSS THE FCST AREA THESE PERIODS FALLS AS SNOW. DID LEAVE A SMALL MENTION OF SLEET ACROSS THE VERY SOUTH END OF THE FCST AREA LATE SUN NIGHT/MON MORNING AS STILL SOME SIGNAL FOR AN ELEVATED WARM LAYER WITH MAX TEMPS IN THE 0C TO +1C RANGE...AT LEAST AT THE START OF THE PRECIP. CANNOT COMPLETELY RULE THIS OUT WITH THE STRENGTH OF THE LOW LEVEL WARM ADVECTION AHEAD OF THE TROUGH LATE SUN NIGHT. TIGHTENING MODEL CONSENSUS AND 15.15Z SREF MEAN CONTINUE TO PRODUCE A BROAD AREA OF 3 TO 6 INCHES OF SNOW ACROSS THE FCST AREA FROM LATE SUN NIGHT INTO MON AFTERNOON. MOST OF IT FALLING IN THE 12-18Z PERIOD MON MORNING AND IMPACTING THE MORNING COMMUTE. POTENTIAL FOR VSBYS BELOW 1/2 MILE AND SNOW RATES OF 1 INCH/HR... MUCH LIKE THE SYSTEM PASSING TODAY. CONSIDERED A WINTER STORM WATCH FOR PORTIONS OF THE FCST AREA BUT WILL HOLD OFF FOR NOW GIVEN AGREEMENT AMONG NEIGHBORING OFFICES. WINTER WEATHER ADVISORY APPEARS QUITE LIKELY BUT A BIT EARLY FOR THAT AND WILL PASS OFF TO NIGHT CREW ONCE THE CURRENT SYSTEM IS OUT OF THE AREA. WILL HIT HARD IN THE HWO AND OTHER PRODUCTS FOR NOW. DID RAISE -SN CHANCES TO 70-90 PERCENT FOR MUCH OF THE FCST AREA LATE SUN NIGHT THEN TO 90-100 PERCENT MON MORNING...TRENDING DOWN/OUT TO THE EAST MON AFTERNOON. WEAK RIDGING BUILDS IN FOR MON NIGHT THEN BROAD BUT WEAK TROUGHING SLIDES ACROSS THE REGION TUE. THIS TROUGHING LOOKS TO HAVE LITTLE 850-700MB MOISTURE TO WORK WITH AND LEFT TUE DRY FOR NOW. THIS TROUGHING DOES PULL SOME RATHER WARM 925-850MB AIR INTO THE AREA...FOR WHAT SHOULD BE A SEASONABLY MILD/WARM DAY ON TUE. WEAK RIDGING RETURNS FOR TUE NIGHT...WITH LOWS LOOKING TO REMAIN ON THE MILD SIDE/ABOVE NORMAL. GENERALLY USED A BLEND OF THE GUIDANCE LOWS/HIGHS FOR SUN NIGHT THRU TUE NIGHT...THOUGH DID TREND COOLER THAN THE AVERAGE FOR HIGHS ON MON WITH THE SNOW. FOR WEDNESDAY THRU SATURDAY.../DAYS 4 TO 7/... MAIN FORECAST CONCERNS THIS PERIOD...PRECIP CHANCES WED NIGHT/ THU...SNOW CHANCES SAT...TEMPERATURES THRU THE PERIOD. MEDIUM RANGE MODEL RUNS OF 15.00Z/15.12Z REMAIN IN REASONABLE AGREEMENT FOR SHORTWAVE RIDGING TO BUILD ACROSS THE UPPER MIDWEST WED...AHEAD OF BROAD TROUGHING DIGGING INTO THE WESTERN CONUS. 15.12Z MODELS HAVE CONVERGED TOWARD A MORE COMMON SOLUTION WED NIGHT/ THU...WITH ECMWF WITH A MUCH STRONGER SYSTEM FOR THIS PERIOD FLINCHING TOWARD GFS/CAN-GEM SOLUTIONS AFTER CARRYING THE STRONGER SOLUTION FOR 5 RUNS. EVEN WITH BETTER ECMWF/GFS/CAN-GEM AGREEMENT... SPREAD AMONG 15.02Z GFS ENSEMBLE MEMBERS REMAINS VERY HIGH IN THE WED NIGHT/THU PERIOD. IMPROVED MODEL AGREEMENT CONTINUED FRI AS HGTS OVER THE UPPER MIDWEST RISE AHEAD OF MORE ENERGY RELOADING THE WESTERN CONUS TROUGH. DIFFERENCES INCREASE AGAIN BY SAT ON THE DETAILS OF THE NEXT ENERGY TO EJECT NORTHEAST OUT OF THE WESTERN TROUGH AND INTO THE UPPER MIDWEST. GFS THE MORE AMPLIFIED/SLOWER SOLUTION FOR SAT. FCST CONFIDENCE AVERAGE WED THEN STILL BELOW AVERAGE FOR THU THRU SAT. WED CONTINUES TO LOOK QUIET AS HIGH PRESSURE FROM THE CENTRAL PLAINS AND THE SHORTWAVE RIDGING ALOFT MOVE ACROSS THE REGION. THE DAY IS DOMINATED BY LOW LEVEL WARM ADVECTION AHEAD OF TROUGHING DEVELOPING IN THE PLAINS WITH 925MB TEMPS IN THE 0C TO +4C RANGE BY 00Z THU. MODELS IN BETTER AGREEMENT WED NIGHT/THU WITH BULK OF THE ROUND OF ENERGY TO COME OUT OF THE WESTERN CONUS TROUGH TO BE IN THE NORTHERN STREAM. MAIN LOW/FORCING WOULD TRACK EAST ALONG THE US/CAN BORDER WITH A WEAKER SOUTHERN STREAM SYSTEM PASSING ACROSS THE MID MS VALLEY. WILL LEAVE CONSENSUS OF 20-40 PERCENT -RA/-SN CHANCES FOR WED NIGHT/THU AS IS FOR NOW AND LET MODELS HAVE ONE MORE CYCLE OF BETTER AGREEMENT TO START LOWERING THESE...AND TEMPERATURES IN WHAT WOULD BE MORE OF A LOW LEVEL COLD ADVECTION REGIME FOR THU. FRIDAY TRENDS TO BRING DRIER/COLDER HIGH PRESSURE. AIRMASS APPEARS COLD ENOUGH THAT THE NEXT PIECE OF ENERGY EJECTING OUT OF THE WESTERN TROUGH FOR SAT WOULD BRING SNOW CHANCES TO THE FCST AREA. FOR THE TIME BEING...GFS IS THE STRONGER MODEL WITH POTENTIAL SYSTEM TO IMPACT THE AREA SAT. FAVORING THE MODEL/ENSEMBLE CONSENSUS AND GENERALLY BELOW AVERAGE CONFIDENCE...DID NOT STRAY FROM THE MEANS FOR HIGHS/LOWS/PRECIP CHANCES IN THE DAY 4-7 PERIOD AT THIS TIME. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 555 PM CST SAT FEB 15 2014 SNOW CONTINUED TO MAKE ITS WAY EAST EARLY THIS EVENING. SHOULD BE DONE BY 00Z FOR KRST AND MAY LINGER AN HOUR OR TWO PAST THAT AT KLSE. THE BULK OF THE ACCUMULATIONS ARE DONE FOR BOTH TAF SITES. MOSTLY 1.5-2.5 KFT MVFR CIGS EXTEND NORTHWEST ACROSS MUCH OF MN AND AND THE NORTHERN PLAINS...AND WILL KEEP KRST/KLSE UNDER THESE LOW CLOUDS FOR MUCH OF THE NIGHT. BUFKIT SOUNDINGS VIA RAP/NAM SUGGEST THAT THESE LOW COULD COULD START GIVING WAY TO SCT CONDITIONS TOWARD 12Z...WITH RH FIELDS BETWEEN 09-12Z. WILL STICK WITH THIS TREND. VFR CONDITIONS WILL BE THE RULE FOR MOST OF SUNDAY AS WEAK UPPER LEVEL RIDGING/SFC HIGH SLIDE ACROSS THE UPPER MISSISSIPPI RIVER VALLEY. ANOTHER UPPER LEVEL SHORTWAVE TROUGH WILL MOVE ACROSS THE REGION OVERNIGHT SUNDAY-MONDAY. SIGNIFICANT SNOWFALL LOOKS LIKELY...WITH AN EXTENDED PERIOD OF LIFR/IFR RELATED CIGS AND VSBYS. ACCUMS FROM 3 TO 6 INCHES ARE ANTICIPATED. CURRENTLY...THE HEAVIEST SNOW FOR KRST/KLSE LOOKS TO FALL IN THE 12-18Z MON TIME FRAME. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...RRS LONG TERM....RRS AVIATION.....RIECK
Hazardous weather outlook, Feb 15, 5:52 PM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 552 PM CST SAT FEB 15 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-170000- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 552 PM CST SAT FEB 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WESTERN INTO NORTH CENTRAL WISCONSIN. .DAY ONE...TONIGHT LIGHT SNOW ACROSS WESTERN WISCONSIN COMING TO AN END BY MID EVENING. ADDITIONAL ACCUMULATIONS OF 1/2 TO 1 INCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW RETURNS LATE SUNDAY NIGHT THROUGH MONDAY...AND WILL BE HEAVY AT TIMES. INCH PER HOUR SNOWFALL RATES ARE POSSIBLE MONDAY MORNING. TOTAL ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED...HIGHEST ALONG AND NORTHEAST OF I-94. ROAD CONDITIONS WILL DETERIORATE QUICKLY DURING THE HEAVIEST SNOW AND TRAVEL WILL BECOME HAZARDOUS. THE MORNING COMMUTE COULD PROVE TREACHEROUS. THERE IS A CHANCE OF RAIN AND SNOW WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. ALTHOUGH IT IS TOO EARLY TO DISCERN HOW MUCH PRECIPITATION WILL FALL...SLIPPERY ROADS COULD RESULT...ALONG WITH PONDING OF WATER AROUND STORM DRAINS THAT ARE CLOGGED WITH SNOW. .SPOTTER INFORMATION STATEMENT... PRECIPITATION REPORTS ARE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RIECK
In the hours before
Local storm report, Feb 15, 3:07 PM CST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
307 PM CST SAT FEB 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM SNOW AUSTIN 43.67N 92.97W
02/15/2014 M1.9 INCH MOWER MN BROADCAST MEDIA
FROM KAAL TV
&&
DTJLocal storm report, Feb 15, 3:09 PM CST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
309 PM CST SAT FEB 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM SNOW KASSON 44.03N 92.75W
02/15/2014 M4.0 INCH DODGE MN PUBLIC
&&
DTJLocal storm report, Feb 15, 4:00 PM CST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
400 PM CST SAT FEB 15 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM SNOW 2 SE MANTORVILLE 44.05N 92.72W
02/15/2014 M4.3 INCH DODGE MN PUBLIC
SNOW DURATION 6 HOURS OBSERVER LOCATION
MANTORVILLE 2ESE
0320 PM SNOW STEWARTVILLE 43.86N 92.49W
02/15/2014 E4.0 INCH OLMSTED MN PUBLIC
SNOW DURATION 24 HOURS
0323 PM SNOW 3 NW ROCHESTER 44.04N 92.52W
02/15/2014 E4.0 INCH OLMSTED MN PUBLIC
SNOW DURATION 6 HOURS
0327 PM SNOW KASSON 44.03N 92.75W
02/15/2014 E3.8 INCH DODGE MN PUBLIC
SNOW DURATION 6 HOURS
0340 PM SNOW 2 S PREDMORE 43.90N 92.33W
02/15/2014 M3.5 INCH OLMSTED MN PUBLIC
SNOW DURATION 6 HOURS OBSERVER LOCATION
MARION 2S
0351 PM SNOW AUSTIN 43.67N 92.97W
02/15/2014 E3.0 INCH MOWER MN PUBLIC
SNOW DURATION 6 HOURS
0355 PM SNOW 1 SSE HAMMOND 44.21N 92.37W
02/15/2014 M3.0 INCH WABASHA MN PUBLIC
SNOW DURATION 6 HOURS OBSERVER LOCATION
HAMMOND 1S
0327 PM SNOW DODGE CENTER 44.03N 92.85W
02/15/2014 E3.0 INCH DODGE MN PUBLIC
SNOW DURATION 6 HOURS
0359 PM SNOW ROCHESTER 44.01N 92.48W
02/15/2014 E2.7 INCH OLMSTED MN PUBLIC
SNOW DURATION 6 HOURS
0326 PM SNOW SPRING VALLEY 43.69N 92.39W
02/15/2014 E2.5 INCH FILLMORE MN PUBLIC
SNOW DURATION 6 HOURS
0344 PM SNOW 2 NNE CARPENTER 43.44N 93.01W
02/15/2014 M2.5 INCH MITCHELL IA PUBLIC
SNOW DURATION 6 HOURS OBSERVER LOCATION ST
ANSGAR 7NW
0319 PM SNOW 1 ENE AUSTIN 43.68N 92.95W
02/15/2014 M1.9 INCH MOWER MN BROADCAST MEDIA
SNOW DURATION 24 HOURS OBSERVER LOCATION
AUSTIN KAAL TV
0352 PM SNOW NORTH WASHINGTON 43.12N 92.42W
02/15/2014 M1.9 INCH CHICKASAW IA PUBLIC
SNOW DURATION 6 HOURS OBSERVER LOCATION N.
WASHINGTON
0335 PM SNOW 2 E LA CROSSE 43.82N 91.19W
02/15/2014 M0.8 INCH LA CROSSE WI OFFICIAL NWS OB
SNOW DURATION 6 HOURS OBSERVER LOCATION NWS
LA CROSSE
&&Special weather statement, Feb 15, 5:36 PM CST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 536 PM CST SAT FEB 15 2014 IAZ011-030-MNZ079-088-096-WIZ032>034-041>044-053>055-061-160145- ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-BUFFALO-TREMPEALEAU- JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND- GRANT- INCLUDING THE CITIES OF...WAUKON...WINONA...BLACK RIVER FALLS... LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN... RICHLAND CENTER...PLATTEVILLE 536 PM CST SAT FEB 15 2014 ...SLIPPERY ROADS EARLY THIS EVENING... SNOW WILL CONTINUE TO TRACK EAST EARLY THIS EVENING...WITH THE BULK OF IT EXITING INTO EASTERN WISCONSIN BY 8 PM. THROUGH THAT TIME...AN ADDITIONAL 1/2 TO 1 INCH OF ACCUMULATION IS EXPECTED. THE SNOW WILL REDUCE VISIBILITIES TO 1/2 MILE AT TIMES. ROADS ARE SNOW COVERED AND SLIPPERY...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. RIECK
Local storm report, Feb 15, 5:42 PM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
542 PM CST SAT FEB 15 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM SNOW 4 SW ELBA 44.04N 92.06W
02/15/2014 M4.7 INCH WINONA MN PUBLIC
SNOW DURATION 6 HOURS
0520 PM SNOW 1 SSE HIGHLANDVILLE 43.43N 91.68W
02/15/2014 E4.0 INCH WINNESHIEK IA PUBLIC
SNOW DURATION 12 HOURS OBSERVER LOCATION
HIGHLANDVILLE 1SSW
0532 PM SNOW 1 ESE PETERSON 43.78N 91.82W
02/15/2014 M3.7 INCH FILLMORE MN PUBLIC
SNOW DURATION 12 HOURS OBSERVER LOCATION
PETERSON 1S
0515 PM SNOW 2 SSW SPRING VALLEY 43.66N 92.41W
02/15/2014 M3.5 INCH FILLMORE MN PUBLIC
SNOW DURATION 12 HOURS OBSERVER LOCATION
SPRING VALLEY 3SW
0522 PM SNOW OSSIAN 43.15N 91.77W
02/15/2014 E3.5 INCH WINNESHIEK IA PUBLIC
SNOW DURATION 12 HOURS OBSERVER LOCATION
OSSIAN
0510 PM SNOW NEW HAMPTON 43.06N 92.31W
02/15/2014 M3.0 INCH CHICKASAW IA PUBLIC
SNOW DURATION 6 HOURS
0441 PM SNOW NORTH WASHINGTON 43.12N 92.42W
02/15/2014 M3.0 INCH CHICKASAW IA PUBLIC
SNOW DURATION 6 HOURS OBSERVER LOCATION N.
WASHINGTON
0458 PM SNOW GOODVIEW 44.07N 91.71W
02/15/2014 M3.0 INCH WINONA MN PUBLIC
SNOW DURATION 12 HOURS OBSERVER LOCATION
GOODVIEW
0419 PM SNOW 2 NE BERNE 44.18N 92.74W
02/15/2014 M2.5 INCH DODGE MN PUBLIC
SNOW DURATION 6 HOURS
0455 PM SNOW LE ROY 43.51N 92.51W
02/15/2014 M2.2 INCH MOWER MN PUBLIC
SNOW DURATION 6 HOURS
0538 PM SNOW ARCADIA 44.25N 91.49W
02/15/2014 M2.0 INCH TREMPEALEAU WI PUBLIC
SNOW DURATION 12 HOURS OBSERVER LOCATION
ARCADIA
0534 PM SNOW 1 S HOLMEN 43.95N 91.26W
02/15/2014 M1.7 INCH LA CROSSE WI PUBLIC
SNOW DURATION 12 HOURS OBSERVER LOCATION
HOLMEN 2S
0529 PM SNOW DORCHESTER 43.47N 91.52W
02/15/2014 M1.5 INCH ALLAMAKEE IA PUBLIC
SNOW DURATION 12 HOURS OBSERVER LOCATION
DORCHESTER
0524 PM SNOW CLAYTON CENTER 42.88N 91.32W
02/15/2014 M1.0 INCH CLAYTON IA PUBLIC
SNOW DURATION 12 HOURS OBSERVER LOCATION
CLAYTON CENTER
0525 PM SNOW MONDOVI 44.56N 91.67W
02/15/2014 M0.8 INCH BUFFALO WI PUBLIC
SNOW DURATION 12 HOURS OBSERVER LOCATION
MONDOVI
&&The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:10 AM CST | Winter Storm Warning | ARX | Dodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more | 39 hr |
| Feb 16, 3:10 AM CST | Winter Weather Advisory | ARX | Dodge, Fillmore, Mower, Olmsted | 11 hr |
Nearby
Winter Storm Watches in Wisconsin, 2014Winter Storm Watches in Minnesota, 2014Every winter storm watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.